Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2001, 11:05 AM CST for Grant Parish, Louisiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2001, 11:05 AM CST (17:05 UTC)
- Expired
- Feb 26, 2001, 11:30 AM CST
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Grant Parish, LA
The radar
The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 11:05 AM CST | Hail 1.75 | Oakgrove, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 261707 SVRSHV LAC043-261730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 AM CST MON FEB 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1130 AM CST * AT 1105 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DRY PRONG...OR ABOUT 14 MILES NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVEURE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1130 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:25 AM CST, 40 minutes earlier.
Area forecast discussion, Feb 26, 10:25 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1025 AM CST MON FEB 26 2001 RAIN DEVELOPING OVER THE SOUTHERN ZONES ALREADY THIS MORNING...AS MOISTURE BEGINS TO OVERRIDE COOL SURFAjCE AIR. CURRENT ZONE FORECAST ALREADY REFLECTING THIS SCENARIO...BUT WILL HAVE TO DO AN UPDATE AT ABOUT 1100 AM...TO MAKE SOME MINOR WORDING CHANGES TO THE ZONES. 03 .SHV...NONE.
In the hours before
Special weather statement, Feb 26, 10:44 AM CST, 21 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1044 AM CST MON FEB 26 2001 SCATTERED THUNDERSTORMS WILL OCCUR OVER EAST TEXAS...AND WEST AND CENTRAL LOUISIANA LATE THIS MORNING...AND DURING THE AFTERNOON. ALTHOUGH THERE MAY BE AN ISOLATED CASE OR TWO... OF LARGE HAIL WITH THESE THUNDERSTORMS...NO ORGANIZE9D SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...SKYWARN NETWORKS... AND HAM RADIO OPERATORS... IS NOT ANTICIPATED TODAY AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.